| Model Number |
NV-3-4-HELIX |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/10/2026
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that deployment (coil advancement and packing) issues were encountered with two concerto helix coils.During deployment, the nv-2-4-helix coil was not able to successfully exit the non-medtronic microcatheter/diagnostic catheter.Coil kink/damage was observed in an unknown location.The physician did not reposition the coil during the procedure.The pusher was kinked/broken in an unknown location.The nv-3-4-helix coil was able to successfully exit the non-medtronic microcatheter/diagnostic catheter, however, was reported to have deployment (coil advancement and packing) issues.The coils were replaced with medtronic products to complete the procedure.No patient symptoms or complications were associated with this event.Medical or surgical intervention was not required and the issue was resolved on the date of the procedure, (b)(6) 2026.The patient was undergoing coil embolization surgery for treatment of an a renal bleed.It was noted the patient's vessel tortuosity and any abnormalities were unknown.The reported devices and any accessory devices were prepared as indicated in the instructions for use (ifu) without issue.The coils were not passed through a previously deployed stent.A continuous heparinized saline flush was administered during the procedure.Ancillary devices included progreat microcatheter.Additional information received clarified that the renal bleed was located in the renal artery, the deployment (coil advancement and packing) issue for the nv-2-4-helix coil was that it was kinked and therefore was unable to be deployed, and the nv-2-4-helix coil pusher was kinked, not broken.It was clarified that the nv-3-4-helix coil was unable to be detached when required.The cause of the nv-2-4-helix resistance and coil kink damage was not determined, however, the cause of the pusher kink damage was noted as when removed from the frame, the team noted a kink in the coil.The cause of the deployment (coil advancement and packing) issues was not determined for either coil.It was reported that it is uncertain if there was any friction or difficulty during testing or delivery, where the resistance was located, or if the coil came out of the introducer sheath smoothly.There was no kink/damage to the catheter observed after removal.There were no issues that resulted in the damage that was found.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Event or Problem Description
Additional information received clarified that "frame" referred to the packaging hoop.The damage was not noticed upon opening the package; it was noticed when they started to feed the coil down the microcatheter.It was previously reported that the devices were prepped per ifu without issue, which would have occurred prior to introducing the coil into the microcatheter.There was no damage or evidence of tampering to device packaging noted.Two manual attempts were made to detach the nv-3-4-helix coil.It is believed an instant detacher was not used.Prior to coil non-detachment, no issues were encountered.No pushwire damage was observed after removal from the patient.